MAUDE Adverse Event Report: COOK INC BAKRI TAMPONADE BALLOON CATHETER; OQY INTRAUTERINE BALLOON

COOK INC BAKRI TAMPONADE BALLOON CATHETER; OQY INTRAUTERINE BALLOON
Model Number G30673
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.A5: ethnicity = chinese.E1: phone number = (b)(6).H3: device evaluated by mfg = device evaluation anticipated, but not yet begun.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during treatment of postpartum hemorrhage (pph) secondary to uterine atony, the catheter and valve spiral interface of 'bakri tamponade balloon catheter' was loose.As reported, the maternal bleeding after cesarean section exceeded 700 ml.The physician used the balloon to stop the bleeding of the patient.Reportedly, the catheter and valve spiral interface was very loose and came off easily when the balloon was injected with liquid.The balloon was not replaced and the procedure was completed "carefully".Postoperatively, the condition of the patient was monitored closely.Subsequently, the balloon was removed at noon next day.A section of the device did not remain inside the patient's body.The patient did not require additional procedures or experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.It was reported that during treatment of postpartum hemorrhage (pph) secondary to uterine atony, the catheter and valve spiral interface of 'bakri tamponade balloon catheter' was loose.As reported, the maternal bleeding after cesarean section exceeded 700 ml.The physician used the balloon to stop the bleeding of the patient.Reportedly, the catheter and valve spiral interface was very loose and came off easily when the balloon was injected with liquid.The balloon was not replaced and the procedure was completed "carefully".Postoperatively, the condition of the patient was monitored closely.Subsequently, the balloon was removed at noon next day.A section of the device did not remain inside the patient's body.The patient did not require additional procedures or experience any adverse effects due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, and instructions for use (ifu), as well as a visual inspection of the returned device, were conducted during the investigation.One used device was returned to cook for evaluation.Upon visual inspection, the blue stopcock fitting was loose in the connecting cap fitting.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed no relevant non-conformances.A review of complaint history records found two other related complaints associated with the complaint device lot.Due to the individual nature of the manufacturing and inspection process for the devices in the lots, it is unlikely that these events are an indication of device issue within the entire lot.Cook also reviewed product labeling.The product ifu [t_j-sosr_rev4 ¿bakri postpartum balloon¿] provides the following information to the user related to the reported failure mode: how supplied "upon removal from the package, inspect the product to ensure no damage has occurred." review of the customer testimony, relevant manufacturing documents, and the returned complaint device does not indicate that the device was manufactured out of specifications and does not suggest items in the lot or similar devices in the field or in house are nonconforming.Based on the information provided, inspection of the returned device, and the results of the investigation, cook was unable to establish a definitive cause for this event.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
BAKRI TAMPONADE BALLOON CATHETER
Common Device Name
OQY INTRAUTERINE BALLOON
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22854011
Report Number1820334-2025-01032
Device Sequence Number11866869
Product Code OQY
UDI-Device Identifier10827002306735
UDI-Public(01)10827002306735(17)270926(30)1(10)16267352
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K170622
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG30673
Device Catalogue NumberJ-SOS-100500
Device Lot Number16267352
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer09/05/2025
Initial Report FDA Received Date08/20/2025
Supplement Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age30 YR
Patient SexFemale
Patient Weight70 KG
Patient RaceAsian